Alert archive / Indiana / Gale Warnings in 2008
Gale Warning 12, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Oct 25, 2008, 4:34 AM EDT. It took effect at Oct 26, 2008, 2:00 AM EDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2008, 4:34 AM EDT (08:34 UTC)
- In effect from
- Oct 26, 2008, 2:00 AM EDT
- Expired
- Oct 27, 2008, 11:52 AM EDT
- In force
- 34 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
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
9 follow-up statements
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
000 WHUS73 KIWX 270320 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1120 PM EDT SUN OCT 26 2008 ...STRONG GALE FORCE WINDS CONTINUE INTO MONDAY... .STRONG WINDS CONTINUE IN THE WAKE OF A COLD FRONT THAT PASSED THROUGH THE WESTERN GREAT LAKES ON SUNDAY. WEST TO NORTHWEST GALES OF 35 KNOTS WITH GUSTS TO 40 KNOTS ARE FORECAST TONIGHT. THE WIND WILL VEER SLIGHTLY MORE TO THE NORTHWEST WITH CONTINUED GALE STRENGTH WINDS OF 35 KNOTS WITH GUSTS TO 40 KNOTS THROUGH MIDDAY MONDAY. THESE WINDS WILL SUSTAIN WAVE HEIGHTS IN EXCESS OF 10 FEET TONIGHT AND THROUGHOUT THE DAY ON MONDAY. WINDS AND WAVES WILL GRADUALLY SUBSIDE THROUGH THE AFTERNOON HOURS MONDAY. LMZ043-046-271130- /O.CON.KIWX.GL.W.0012.000000T0000Z-081027T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1120 PM EDT SUN OCT 26 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT MONDAY. MARINERS CAN EXPECT WINDS OF 35 KNOTS WITH GUSTS UP TO 40 KNOTS THROUGH TONIGHT AND INTO MIDDAY MONDAY. THE WINDS WILL SUBSIDE BELOW GALE STRENGTH MONDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. REMAIN AWAY FROM THE POTENTIALLY DEADLY WAVES STRIKING THE BEACH. && $$
000 WHUS73 KIWX 270835 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 435 AM EDT MON OCT 27 2008 ...GALE FORCE WIND GUSTS TO CONTINUE INTO EARLY THIS AFTERNOON... .STRONG WINDS CONTINUE IN THE WAKE OF A COLD FRONT THAT PASSED THROUGH THE WESTERN GREAT LAKES ON SUNDAY. NORTHWEST WINDS OF 30 KNOTS WITH GUSTS TO 40 KNOTS ARE FORECAST THIS MORNING. THE WIND WILL SUSTAIN WAVE HEIGHTS IN EXCESS OF 10 FEET THROUGH TODAY. THE WIND WILL GRADUALLY DECREASE IN INTENSITY THIS AFTERNOON THROUGH TUESDAY. WAVE HEIGHTS WILL ALSO GRADUALLY SUBSIDE.. HOWEVER THY WILL REMAIN ABOVE 5 FEET INTO WEDNESDAY. WINDS AND WAVES WILL GRADUALLY SUBSIDE THROUGH THE AFTERNOON HOURS MONDAY. LMZ043-046-271645- /O.CON.KIWX.GL.W.0012.000000T0000Z-081027T1800Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 435 AM EDT MON OCT 27 2008 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. MARINERS CAN EXPECT WINDS OF 30 KNOTS WITH GUSTS UP TO 40 KNOTS GALES THIS MORNING. THE WIND GUSTS WILL SUBSIDE BELOW GALE STRENGTH EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. REMAIN AWAY FROM THE POTENTIALLY DEADLY WAVES STRIKING THE BEACH. && $$
000 WHUS73 KIWX 271552 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1152 AM EDT MON OCT 27 2008 ...DANGEROUS CONDITIONS FOR SMALL CRAFT THROUGH TUESDAY NIGHT... .STRONG NORTHWEST WINDS WILL CONTINUE IN THE WAKE OF A COLD FRONT THAT PASSED THROUGH THE WESTERN GREAT LAKES ON SUNDAY. NORTHWEST WINDS OF 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE INTO TUESDAY NIGHT BEFORE DIMINISHING. THESE WINDS WILL SUSTAIN WAVE HEIGHTS IN EXCESS OF 10 FEET THROUGH TONIGHT AND UP TO 10 FEET INTO TUESDAY NIGHT. WINDS AND WAVES WILL GRADUALLY SUBSIDE ON WEDNESDAY.... LMZ043-046-280000- /O.CAN.KIWX.GL.W.0012.000000T0000Z-081027T1800Z/ /O.NEW.KIWX.SC.Y.0060.081027T1800Z-081029T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1152 AM EDT MON OCT 27 2008 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Oct 25, 1:36 AM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Oct 25, 1:36 AM EDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
136 AM EDT SAT OCT 25 2008
.AVIATION...
SOME CHANGES TO TAFS TO GET PRECIP DOWN TO JUST SOME SPRINKLES OR
LIGHT SHOWERS AT KSBN FOR FIRST HOUR OR 2 AND SIMILAR SETUP AT
KFWA S BACK EDGE OF BAND OF SHOWERS QUICKLY MOVING EAST NORTHEAST.
HAVE NOT BEEN ANY SIG IMPACTS TO TAF SITES OTHER THAN BRIEF DROPS
TO LOWER END MVFR IN CIGS. KVPZ SHOWING SOME IFR CIGS BUT LOOKS TO
MAYBE JUST CLIP KSBN. LOOKING UPSTREAM IN NORTHERN ILLINOIS SOME
LOWER CIGS AS WELL BUT GENERAL TRANSLATION SEEMS TO BE MORE NE
THAN E. WILL GO WITH A TEMPO AT KSBN FOR 2000 FT CIGS FOR A FEW
HOURS BUT THEN VFR AT BOTH SITES AND WILL MONITOR TRENDS.
OTHERWISE LOOKS LIKE MAINLY DRY CONDITIONS. STILL SOME CONCERN IF
WE CAN GET SOME HEATING THIS AFTERNOON WITH COLD CORE PASSING
OVERHEAD THAT SOME SHOWERS COULD DEVELOP...BUT COVERAGE AND
PROBABILITIES NOT LOOKING VERY WELL SO WILL HOLD OFF. OUTSIDE THIS
TAF PERIOD...WINDS WILL BEGIN TO INCREASE IN THE 9 TO 12Z TIME
FRAME AT KSBN AS STRONG COLD FRONT MOVES IN.
&&
.PREV DISCUSSION... /ISSUED 401 PM EDT FRI OCT 24 2008/
SHORT TERM...
DEEP...WARM CONVEYOR BELT FINALLY PUSHING EWD AS DEEP CYCLONE OVR
IA BEGINNING TO DUMBBELL EWD. CONCERNS FOR THIS EVENING LIE
W/DVLPG SECONDARY AREA OF FRONTOGENESIS AND SIG DPVA UPSTREAM OVR
ERN IA/WRN IL ATTM AND RESULTANT EXPANSION OF PCPN SHIELD EWD
W/TIME. PRIOR TO THAT AREA PIVOTING EWD INTO CWA THIS
EVENING...MID LVL TROUGH AXIS STILL GENERATING SHRA WITHIN MID LVL
DRY SLOT AND THAT WILL CONT IN A SCT SENSE UNTIL MID TO LATE
EVENING BFR MORE EXPANSIVE AREA OF PCPN MOVES IN.
OTHERWISE DEEP MID LVL TO ACCELERATE EWD IN RESPONSE TO STG
SECONDARY IMPULSE DIGGING RAPIDLY SEWD OUT OF WRN CANADA SAT NIGHT
AND WHICH LOOKS TO HERALD QUITE A STRONG GRADIENT WIND EVENT SUNDAY.
LONG TERM...
STRONG COLD FRONT ON TAP FOR SUNDAY AFT/EVE WITH MODELS CONTINUING
TO FLOP AROUND ON EXACT TIMING WHICH HAS IMPLICATIONS ON HIGH
TEMPS FOR SUNDAY. FAVORED SLOWER 12Z GFS VS QUICKER NAM AND ECMWF
WHICH RESULTS IN SIGNIFICANTLY COLDER AIR HOLDING OFF LONG ENOUGH
FOR HIGHS TO RISE NEAR 60 SE COUNTIES. TEMPERED HIGHS SOMEWHAT AS
A NUDGE TOWARDS FASTER MODELS BUT STILL WENT ABOVE ETA/NAM MOS
GUIDANCE.
CONCERN FOR SUNDAY REVOLVES AROUND WINDS WITH NAM/GFS PROGGING
40-50KT WINDS AT H92-H85 WHILE BUFR SOUNDINGS INDICATE THIS LAYER AT
NEAR DRY ADIABATIC LAPSE RATE BY AFTERNOON. THIS SHOULD PROVIDE
EXCELLENT MOMENTUM TRANSFER AND POTENTIAL FOR 25-30KT SUSTAINED
WINDS GUSTING 45KT LEADS TO CONSIDERATION OF HIGH WIND WATCH HWVR
WITH THIS BEING A 4TH PERIOD WATCH AND CONTINUING TIMING ISSUES
AMONG MODELS WILL DEFER TO NIGHT SHIFT. SOUNDINGS ARE QUITE DRY WITH
ONLY SHALLOW MOISTURE PRESENT...PWATS AOB HALF INCH...AND NAM
DOESNT GENERATE ANY FRONTAL QPF AT ALL OVER CWA. WITH SUCH STRONG
LL CONVERGENCE ALONG BNDRY CANNOT DISCOUNT CHANCE FOR NARROW BAND
OF FRONTAL PCPN AND WILL MAINTAIN LOW CHC POPS WITH PASSAGE. WILL
ALSO MAINTAIN GOING POPS FOR EARLY MONDAY WITH SOME LL MOISTURE
INDICATED AND IMPRESSIVE COOLING ALOFT.
GFS NOW BRUSHES THE AREA WITH COLDER ON WED RESULTING IN A DROP IN
TEMP GUIDANCE. WILL HOLD OFF A RUN BEFORE CHASING THIS TOO FAR AND
NUDGE TEMPS DOWN A TOUCH AS LATE WEEK RIDGE IS SLOWER TO BUILD INTO
THE AREA. ONCE IT DOES SOUTHERLY LL FLOW WARMS CWA BACK TO 50S BY
THE END OF THE WEEK.
AVIATION...
WIDESPREAD MVFR/OCCASIONAL IFR CONDS WILL CONT THROUGH THIS AFTN
AND MUCH OF TONIGHT ALTHOUGH IMPROVEMENT TO VFR CONDS XPCD TWD
DAYBREAK SAT AS UPR TROUGH FINALLY SHIFTS NEWD OUT OF THE AREA.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...GALE WATCH FROM SUNDAY MORNING THROUGH MONDAY AFTERNOON FOR
LMZ043-046.
&&
SHORT TERM...HOLSTEN
LONG TERM...LUDINGTON
AVIATION...FISHERHazardous weather outlook, Oct 24, 8:09 PM EDT, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 809 PM EDT FRI OCT 24 2008 INZ006>009-016>018-023>027-032>034-MIZ079>081-OHZ001-002-004-005-015- 016-024-025-260015- LAGRANGE-STEUBEN-NOBLE-DE KALB-KOSCIUSKO-WHITLEY-ALLEN IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-ST. JOSEPH MI- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...STURGIS... THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD... DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 809 PM EDT FRI OCT 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL BRING A MARKED DROP IN TEMPERATURES... ALONG WITH THE POTENTIAL FOR WIND GUSTS OF 35 TO 45 MPH SUNDAY... ESPECIALLY IN THE MIDDAY AND AFTERNOON HOURS. THESE HIGH WINDS WILL POSE A SIGNIFICANT HAZARD TO MOTORISTS ON NORTH-SOUTH ROADS... INCLUDING A LONG STRETCH OF INTERSTATE 69 IN NORTHEAST INDIANA AND SOUTHERN LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>005-012>015-020-022-MIZ077-078-260015- LA PORTE-ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-FULTON IN- WHITE-CASS IN-BERRIEN-CASS MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...KNOX...NORTH JUDSON...WINAMAC... FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...MONTICELLO... BROOKSTON...LOGANSPORT...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS 809 PM EDT FRI OCT 24 2008 /709 PM CDT FRI OCT 24 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...A FEW OF THE STRONGER CELLS MAY PRODUCE PEA SIZE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STRONG COLD FRONT WILL BRING A MARKED DROP IN TEMPERATURES... ALONG WITH THE POTENTIAL FOR WIND GUSTS OF 35 TO 45 MPH SUNDAY... ESPECIALLY IN THE MIDDAY AND AFTERNOON HOURS. THESE HIGH WINDS WILL POSE A SIGNIFICANT HAZARD TO MOTORISTS ON NORTH-SOUTH ROADS... INCLUDING A LONG STRETCH OF INTERSTATE 69 IN NORTHEAST INDIANA AND SOUTHERN LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-260015- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 809 PM EDT FRI OCT 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG GALE FORCE WINDS ARE EXPECTED TO DEVELOP SUNDAY. WEST- NORTHWEST WINDS OF 35 KNOTS WITH THE POTENTIAL FOR GUSTS TO 45 KNOTS ARE EXPECTED. THE WINDS WILL VEER TO THE NORTHWEST SUNDAY NIGHT AND MONDAY WITH THE POTENTIAL FOR FREQUENT GALE FORCE GUSTS TO 35 KNOTS CONTINUING. WAVE HEIGHTS IN EXCESS OF 8 FEET ARE EXPECTED SUNDAY INTO MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP JC
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 4:07 AM EDT | Wind Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.